Is this Mastitis? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 3 Old 03-26-2010, 11:47 AM - Thread Starter
 
naturalmummy's Avatar
 
Join Date: Oct 2009
Location: MA
Posts: 107
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 2 Post(s)
I've had mastitis 2-3 times and a recurrent plugged duct over the last year of nursing DS. I thought I knew the signs and symptoms of mastitis..for me it was sore/red breast and sometimes accompanied by flu-like symptoms (chills, aches and in a bad case fever like when i had double mast). I've never had to take abx in order for the infection to improve. I chose natural remedies such as rest, lots of nursing, heat, garlic and vit C. I am really against taking abx, but this time I actually tried it b/c it seemed like i wasn't getting any better and b/c i am going to be away from DS for 2 days (pumping) and knew that pumping could make it worse (by not fully draining).
So this time - i started out with aches, chills and low grade fever (99-101) for about 12 hours (99-101). Did have a plugged duct last week (which after MUCH nursing in various positions seemed to be unplugged) and a sore breast over night before I started the abx (Dicloxicillin which i believe is specifically for an infection like mastitis). Only took 2 doses and began to have stomach cramping and diarrhea. I've now had diarrhea and stomach cramping and nausea for almost 24 hours. No more fever or breast pain.

Has anyone had diarrhea with mastitis before, or could it just be from the abx since my body was not used to it (haven't taken abx in about 10 years), i don't plan to take any more of them even though doc would say to take the whole prescription.
Also, i have been reading older threads trying to find any evidence of these symptoms during mastitis (couldn't find any). But did hear several women say their supply was affected negatively during mastitis. Mine never has been that I have noticed, have others had no affect to their supply? I don't need one more thing to worry about

Thank yOU!
naturalmummy is offline  
#2 of 3 Old 03-29-2010, 09:59 PM
 
pbjmama's Avatar
 
Join Date: Sep 2007
Posts: 3,212
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I think your additional symptoms are from the medications. You could try taking a probiotic to help your tummy. Hope you are feeling better!
pbjmama is offline  
#3 of 3 Old 03-31-2010, 01:04 AM
 
SunRise's Avatar
 
Join Date: Apr 2005
Location: CNY via Canada
Posts: 1,539
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I just got a prescription for this antibiotic and on the label it says diarrhea is a sideaffect of the medicine.

Sara - Mum to C (10/02) ; m/c 10/07; 7/08; 3/09; Lucy Olive Feb 28, 2010 !
SunRise is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off